Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 46, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Sep 19, 2015, 12:17 AM CDT for 5 counties in Illinois; Lake County, Indiana. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2015, 12:17 AM CDT (05:17 UTC)
- Expired
- Sep 19, 2015, 6:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cook County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, Will County, IL, Lake County, IN
The radar
The Chicago radar (KLOT), 41 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 6:05 AM CDT | HEAVY RAIN 1.6 | Park Forest, IL | 24 HOUR TOTAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 285 m²/s²
- 0-3 km storm-relative helicity
- 497 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
594
WGUS53 KLOT 190517
FFWLOT
ILC031-043-089-093-197-INC089-191115-
/O.NEW.KLOT.FF.W.0046.150919T0517Z-150919T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1217 AM CDT SAT SEP 19 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COOK COUNTY IN NORTHEASTERN ILLINOIS...
NORTHERN WILL COUNTY IN NORTHEASTERN ILLINOIS...
SOUTHERN KANE COUNTY IN NORTHEASTERN ILLINOIS...
DUPAGE COUNTY IN NORTHEASTERN ILLINOIS...
KENDALL COUNTY IN NORTHEASTERN ILLINOIS...
NORTHERN LAKE COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 615 AM CDT
* AT 1215 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. A QUICK HIT OF VERY HEAVY
RAINFALL WILL DROP NEARLY AN INCH OF RAIN WITHIN A HALF HOUR
PERIOD OR LESS. THIS WILL RESULT IN FLASH FLOODING...ESPECIALLY IN
URBAN AREAS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHICAGO...AURORA...JOLIET...NAPERVILLE...CICERO...HAMMOND...GARY...
EVANSTON...BOLINGBROOK...SKOKIE...DES PLAINES...ORLAND PARK...
TINLEY PARK...OAK LAWN...BERWYN...MOUNT PROSPECT...WHEATON...OAK
PARK...DOWNERS GROVE AND GLENVIEW.
THIS INCLUDES...
ARGONNE NATIONAL LABORATORY...BROOKFIELD ZOO...INDIANA UNIVERSITY
NORTHWEST...LINCOLN PARK ZOO...LOYOLA UNIVERSITY...OAKTON COMMUNITY
COLLEGE...PURDUE UNIVERSITY CALUMET...TOYOTA PARK...TRITON COLLEGE...
UNIVERSITY OF CHICAGO...UNIVERSITY OF ST. FRANCIS...WINDY CITY
THUNDERBOLTS BASEBALL...AURORA UNIVERSITY...BENEDICTINE UNIVERSITY...
CHICAGOLAND SPEEDWAY ROUTE 66 RACEWAY...COLLEGE OF DUPAGE...DUPAGE
COUNTY FAIRGROUNDS...FERMILAB...FIRST MIDWEST BANK AMPHITHEATRE...
HAWTHORNE PARK...IL MATH AND SCIENCE ACADEMY...ILLIANA MOTOR
SPEEDWAY...JOLIET JUNIOR COLLEGE...JOLIET SLAMMERS BASEBALL...KANE
COUNTY COUGARS BALLPARK...LEWIS UNIVERSITY...MORAINE VALLEY COMMUNITY
COLLEGE...MORTON ARBORETUM...NORTHEASTERN ILLINOIS UNIVERSITY...
NORTHWESTERN UNIVERSITY...PRAIRIE STATE COLLEGE...SOLDIER FIELD...
SOUTH SHORE RAIL CATS BASEBALL...SOUTH SUBURBAN COLLEGE...UNIVERSITY
OF ILLINOIS CHICAGO...US CELLULAR FIELD...IL INSTITUTE OF
TECHNOLOGY...WAUBONSEE COMMUNITY COLLEGE...WHEATON COLLEGE...WRIGLEY
FIELD...THE LOOP...MUSEUM OF SCIENCE AND INDUSTRY...MUSEUM CAMPUS...
AND NORTHERLY ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4146 8723 4147 8860 4179 8860 4212 8774
4206 8767 4189 8761 4190 8760 4185 8761
4175 8753 4171 8753 4167 8747 4168 8742
4165 8744 4164 8742 4162 8722
$$
BIRK1 follow-up statement
378
WGUS73 KLOT 190850
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
350 AM CDT SAT SEP 19 2015
ILC031-043-089-093-197-INC089-190900-
/O.CAN.KLOT.FF.W.0046.000000T0000Z-150919T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOK IL-WILL IL-KANE IL-DUPAGE IL-KENDALL IL-LAKE IN-
350 AM CDT SAT SEP 19 2015
...THE FLASH FLOOD WARNING FOR COOK...NORTHERN WILL...SOUTHERN
KANE...DUPAGE...KENDALL AND NORTHERN LAKE COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4146 8723 4147 8860 4179 8860 4212 8774
4206 8767 4189 8761 4190 8760 4185 8761
4175 8753 4171 8753 4167 8747 4168 8742
4165 8744 4164 8742 4162 8722
$$
BEACHLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 10:35 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 18, 10:35 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1035 PM CDT FRI SEP 18 2015
.SHORT TERM...
211 PM CDT
THROUGH TONIGHT...
IN ADDITION TO SOME LIGHT RAIN/DRIZZLE FARTHER NORTH...WE ARE
BEGINNING TO SEE SCATTERED SHOWER DEVELOPMENT FARTHER NORTH INTO
OUR AREA THIS AFTERNOON AS THE AREA BEGINS TO FEEL MORE OF THE
LIFT FROM A PAIR OF LEADING SHORTWAVES AHEAD OF A VERY WELL
DEFINED UPPER LEVEL TROUGH AND CLOSED CIRCULATION MOVING EAST
THROUGH THE DAKOTAS. THE FIRST OF THESE WAVES IS PUSHING INTO WEST
CENTRAL ILLINOIS WHERE MORE ORGANIZED THUNDERSTORM ACTIVITY IS
FOCUSED. THESE ARE IN AREAS WHERE EARLIER BREAKS IN LOWER LEVEL
STRATUS HAVE ENABLED GREATER DESTABILIZATION. A STATIONARY
FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE WESTERN CWA. ADDITIONAL
ELEVATED THUNDERSTORMS THROUGH SOUTHERN IOWA AND EXTENDING TO NEAR
THE MISSISSIPPI RIVER IN FAR EASTERN IOWA AHEAD OF THESE
ADDITIONAL LEADING SHORTWAVES.
EXPECT SHOWERS AND ISOLATED THUNDERSTORMS TO INCREASE IN COVERAGE
INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA. AS THE AFTERNOON
CONTINUES. WITH THE THICK CLOUD COVER FARTHER NORTH...FEEL THE MORE
ACTIVE STORMS WILL BE CONFINED ALONG AND SOUTH OF INTERSTATE 80
WHERE LOCALLY HEAVY RAINFALL IS EXPECTED AND STORM MOTION IS NOT
SUPER FAST. A SEVERE THREAT EXISTS AS WELL DUE TO MODEST MID LEVEL
LAPSE RATES (NEAR 7 DEG/KM ON THE KDVN MORNING SOUNDING)...THOUGH
SHEAR HAS DECREASED SOMEWHAT LOWER THAN WHAT WAS DEPICTED EARLIER
TODAY ON THE RAP SPC MESOANALYSIS. IT IS FORECAST TO INCREASE
AGAIN AS THE AFTERNOON CONTINUES...KEEPING SOME THREAT FOR GUSTY
WINDS AND HAIL MAINLY FOR OUR WESTERN AND SOUTHERN AREAS.
WIDESPREAD SEVERE WEATHER WITH THIS WAVE IS NOT ANTICIPATED AS
SHOWERS/STORMS TO THE NORTH WILL BE ELEVATED.
IT LOOKS LIKE AFTER THIS ACTIVITY MOVES THROUGH...THERE COULD BE A
SHORT BREAK BEFORE THE MORE ORGANIZED ACTIVITY ASSOCIATED WITH THE
UPPER TROUGH MOVES THROUGH LATER THIS EVENING AND TONIGHT. THIS
BREAK...IF IT OCCURS...WOULD LAST THE LONGEST FOR POINTS SOUTH AND
EAST ABD THERE MAY NOT BE MUCH OF A BREAK IN AREAS NORTH AND WEST.
THE TIMING ON THIS ROUND OF MORE ORGANIZED THUNDERSTORM ACTIVITY IS
AFTER 7-8 PM IN THE WEST...AND AFTER 9 PM CLOSER TO CHICAGO. CURRENT
SHORT TERM RUNS OF THE HRRR/RAP SUGGEST IT COULD BE SLIGHTLY LATER
THAN THAT FOR AREAS SOUTH AND EAST OF I-57. THE BEST COMBINATION OF
UPPER Q-G FORCING FROM THE UPPER TROUGH AND LOWER FRONTOGENETICAL
FORCING ON THE BACK SIDE OF THE SURFACE LOW IS ALONG AND NORTH OF I-
80 FOR THIS SECOND ROUND OF STORMS...WHICH IS MAXIMIZED IN THE LATE
EVENING AND EARLY MORNING HOURS WHEN THE PERIOD OF HIGHEST CONCERN
FOR HEAVY RAIN EXISTS. MANY AREAS WILL SEE HEAVY RAIN ACTIVITY WITH
THIS WAVE...BUT HAVE HELD ONTO THE FLASH FLOOD WATCH FOR THE CURRENT
AREAS THAT RECEIVED THE HEAVIEST RAINS LAST NIGHT. LEAST FAVORED
AREAS ARE SOUTH AND EAST OF INTERSTATE 57 AND HAVE PLACED HIGHEST
QPF IN THE MOST FAVORED FORCING LOCATIONS IN NORTH AND NORTH CENTRAL
ILLINOIS. MOST UNSTABLE CAPE IN EXCESS OF 1000 J/KG AND EFFECTIVE
SHEAR OF 40+ KT SUGGEST THE POTENTIAL FOR SEVERE HAIL AND LOCALLY
STRONG WINDS AGAIN WITH THE LATER EVENING STORMS...WITH THE WIND
THREAT CONTINGENT ON STORMS EVOLVING INTO A LINE.
THE SURFACE LOW CONTINUES DEEPENING OVERNIGHT AS IT MOVES NORTHEASTWARD.
THE COLD FRONT SPREADS IN FROM NORTHWEST TO SOUTHEAST WHICH
SHOULD EASE SHOWER/STORM THREAT OVERNIGHT. BRISK NORTHWEST WINDS
WILL USHER IN A MUCH COOLER AND DRIER AIRMASS.
KMD
&&
.LONG TERM...
236 PM CDT
SATURDAY THROUGH FRIDAY...
MID-LEVEL SHORT WAVE TROUGH AND SURFACE FRONTAL SYSTEM ASSOCIATED
WITH SHORT TERM RAIN/THUNDERSTORMS WILL BE MOVING OUT OF THE
FORECAST AREA EARLY SATURDAY MORNING. LINGERING LOW LEVEL MOISTURE
BEHIND THE FRONT AND FORCING ASSOCIATED WITH THE PASSAGE OF THE
MID-LEVEL TROUGH MAY ALLOW A FEW SHOWERS/SPRINKLES TO PERSIST
MAINLY ACROSS THE FAR SOUTHEAST PARTS OF THE CWA PAST
SUNRISE...THOUGH BREEZY NORTH WINDS QUICKLY ADVECT DRIER AIR INTO
THE REGION PER FORECAST SOUNDINGS ALLOWING A QUICK END TO ANY
PRECIP AND DECREASING CLOUD COVER THROUGH THE LATE MORNING HOURS.
WHILE SUNSHINE RETURNS...COOLER TEMPS IN THE UPPER 60S/AROUND 70
AND BREEZY NORTH WINDS GUSTING AROUND 20 MPH ESPECIALLY IN THE
MORNING WILL MAKE FOR AN AUTUMN FEEL. SURFACE HIGH PRESSURE BUILDS
ACROSS THE AREA SATURDAY NIGHT...WITH CLEAR SKIES...LIGHT/CALM
WINDS AND COOL/DRY AIR MASS...WILL LIKELY PRODUCE SOME CHILLY LOW-
MID 40S IN COOLER SPOTS AND HAVE UNDERCUT GUIDANCE/BLENDED TOWARD
COOLER MAV MINS. BREEZY NORTH WINDS GUSTING 20-25 MPH SATURDAY
MORNING/EARLY AFTERNOON WILL QUICKLY DIMINISH DURING THE
AFTERNOON.
REST OF EXTENDED PERIOD LOOKS TO REMAIN VERY QUIET...WITH A
GRADUAL MODERATING TREND THROUGH MID/LATE WEEK AS UPPER RIDGE
DEVELOPS OVER THE SOUTHWESTERN CONUS...AND EVENTUALLY BUILDS
NORTHEASTWARD INTO THE GREAT LAKES REGION BY MID-WEEK. SURFACE
HIGH SLIDES EAST OF THE AREA BY LATER SUNDAY...THOUGH WESTERN
PERIPHERY OF SFC RIDGE AXIS LINGERS ACROSS THE REGION FOR A FEW
DAYS. THIS SETS UP A FAIRLY PLEASANT PERIOD OF MILD DAYS WITH
TEMPS SLOWLY WARMING FROM THE LOW 70S (UPPER 60S NEAR THE LAKE) TO
75-80/LOW 80S RANGE BY THE LATTER HALF OF THE WEEK...WITH LOWS IN
THE 40S/50S MODERATING BACK INTO THE 50S/NEAR 60.
NO REAL THREAT OF ORGANIZED RAIN APPEARS AT THIS TIME BEYOND
SATURDAY MORNING...UNTIL PERHAPS LATE THURSDAY OR FRIDAY AS A WEAK
COLD FRONT SETTLES ACROSS THE UPPER MISSISSIPPI/WESTERN LAKES
REGION. SOME MODEL SOLUTIONS KEEP THIS FRONT NORTH OF THE AREA
HOWEVER...OR DONT DEVELOP SIGNIFICANT PRECIP ALONG IT...WITH THE
UPPER RIDGE RE-BUILDING INTO NEXT WEEKEND. THUS HAVE HELD FORECAST
DRY THROUGH FRI AND GIVEN JUST A NOD TO SLIGHTLY COOLER TEMPS
ACROSS THE NORTHERN PART OF THE FORECAST AREA BY FRIDAY PER
BLENDED GUIDANCE.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 03Z...
* ONE MORE PERIOD OF RA/TSRA WITH OCNL IFR CONDITIONS
* RA/TSRA ENDS OVERNIGHT WITH WIND SHIFT TO NW OR NNW LATE TONIGHT
* MODERATELY STRONG/GUSTY NNW WINDS SATURDAY MORNING
* WIND SHIFT TO NE PROBABLE LATE SATURDAY AFTERNOON/EARLY SAT
EVENING
IZZI
//DISCUSSION...UPDATED 00Z...
UPPER LEVEL DISTURBANCE AND APPROACH COLD FRONT WILL CONTINUE TO
SUPPORT FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS THIS EVENING
WITH OCNL HEAVY RAIN AND IFR CONDITIONS EXPECTED. SHRA/TSRA SHOULD
TAPER OFF AND END OVERNIGHT WITH PASSAGE OF COLD FRONT. GUSTY
NORTHWEST TO NORTH-NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT
WITH A COUPLE KNOTS OF 25-30KT GUSTS EXPECTED SAT MORNING BEFORE
WINDS SLOWLY EASE SATURDAY AFTERNOON. AS WINDS BEGIN TO EASE
DURING THE AFTERNOON EXPECT LAKE BREEZE TO FORM AND PUSH GRADUALLY
WESTWARD AND LIKELY MOVING ACROSS ORD/MDW DURING THE LATE
AFTERNOON OR EARLY EVENING BEFORE WINDS SUBSIDE WITH SUNSET. COULD
SEE FEW HOURS OF MVFR CIGS IMMEDIATELY BEHIND THE FRONT LATE
TONIGHT BUT SHOULD SEE TREND TO VFR CONDITIONS SATURDAY MORNING.
IZZI
//ORD AND MDW CONFIDENCE...UPDATED 03Z...
* HIGH CONFIDENCE REMAINING FORECAST ELEMENTS
IZZI
//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...
SUNDAY THROUGH THURSDAY...VFR.
IZZI
&&
.MARINE...
257 PM CDT
MAIN MARINE CONCERNS ARE IN THE FIRST 24-36 HOURS OF THE FORECAST
THIS AFTERNOON...WITH A PERIOD OF NORTH GALES LIKELY ON CENTRAL
AND SOUTHERN LAKE MICHIGAN SATURDAY MORNING.
A NEARLY STATIONARY COLD FRONT STRETCHED FROM LOW PRESSURE OVER
EASTERN CANADA...SOUTHWEST ACROSS LAKE MICHIGAN TO THE SOUTHERN
PLAINS. A SURFACE LOW PRESSURE WAVE WILL LIFT NORTHEAST ALONG THE
FRONT THIS EVENING...EVENTUALLY DEEPENING AS IT LIFTS NORTHEAST OF
THE LAKE EARLY SATURDAY AND PULLING THE COLD FRONT SOUTHEAST AND
CLEAR OF THE LAKE. AS THE LOW DEEPENS OFF TO THE NORTHEAST EARLY
SATURDAY...AND HIGH PRESSURE BEGINS TO BUILD EASTWARD ACROSS THE
PLAINS...THE COMBINATION OF A TIGHTENING SURFACE PRESSURE GRADIENT
AND LOW LEVEL COLD AIR ADVECTION IS EXPECTED TO LEAD TO A BRIEF
PERIOD OF 30-35 KT WINDS OVER THE LAKE. GALE FORCE WINDS APPEAR TO
BE MOST LIKELY ACROSS CENTRAL AND SOUTHERN LAKE MICHIGAN FROM THE
PREDAWN HOURS THROUGH MID-LATE MORNING SATURDAY. WINDS WILL THEN
QUICKLY DIMINISH LATER SATURDAY AFTERNOON AND NIGHT AS THE SURFACE
HIGH MOVES INTO THE REGION.
BEYOND SATURDAY...THE WEATHER PATTERN LOOKS TO REMAIN FAIRLY
QUIET WITH THE TRAILING WESTERN PERIPHERY OF THE SURFACE RIDGE
AXIS REMAINING OVER THE CENTRAL OR SOUTHERN PART OF THE
LAKE...WHILE AN AREA OF LOW PRESSURE PASSES WELL NORTH OF THE
LAKES THROUGH MID- WEEK. THIS WILL LIKELY RESULT IN MODEST SOUTH-
SOUTHWEST WINDS INCREASING A BIT ON THE NORTH END OF THE LAKE AND
PERHAPS GUSTING 15-20 KTS AT TIMES...WHILE REMAINING LIGHTER
FARTHER SOUTH.
RATZER
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022
UNTIL 7 AM SATURDAY.
BEACH HAZARDS STATEMENT...ILZ006-ILZ014...4 AM SATURDAY TO 10 PM
SATURDAY.
IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...4 AM SATURDAY TO 10 PM
SATURDAY.
LM...GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
LMZ779...4 AM SATURDAY TO 1 PM SATURDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Sep 18, 3:48 PM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
348 PM CDT FRI SEP 18 2015
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
348 PM CDT FRI SEP 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
HAIL TO THE SIZE OF QUARTERS.
WINDS GUSTING TO 60 MPH.
BRIEF DOWNPOURS...LEADING TO FLASH FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WERE MOVING INTO PORTION OF NORTHERN
ILLINOIS THIS AFTERNOON...AND WILL CONTINUE TO OVERSPREAD MUCH
OF THE OUTLOOK AREA INTO THIS EVENING. THERE COULD BE A BREAK
DURING THE MID TO LATE EVENING HOURS...BEFORE ANOTHER MORE
ORGANIZED AREA OF THUNDERSTORMS MOVE IN OVERNIGHT. RAIN AND
THUNDERSTORMS WILL THEN END FROM NORTHWEST TO SOUTHEAST AROUND
SUNRISE SATURDAY MORNING.
DISCUSSION:
A NEARLY STATIONARY COLD FRONTAL BOUNDARY STRETCHED ACROSS
NORTHERN ILLINOIS THIS AFTERNOON...WITH A SURFACE LOW PRESSURE
WAVE ALONG THE FRONT OVER NORTHWEST MISSOURI. THIS LOW WILL
LIFT NORTHEAST ALONG THE FRONT THIS EVENING AND TONIGHT...AND
WILL RESULT IN INCREASING RAIN AND THUNDERSTORMS ACROSS THE
OUTLOOK AREA FROM LATE THIS AFTERNOON THROUGH TONIGHT. PORTIONS
OF FAR NORTHERN ILLINOIS RECEIVED HEAVY RAINFALL OF 1 TO 3
INCHES FROM STORMS ON THURSDAY NIGHT...AND HEAVY
RAINFALL IS LIKELY TONIGHT WHICH COULD PRODUCE LOCALIZED
FLOODING. SOME STORMS COULD PRODUCE SEVERE WEATHER...IN THE
FORM OF GUSTY WINDS AND LARGE HAIL...ESPECIALLY THROUGH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HIGH WAVES WILL CREATE HAZARDOUS SWIMMING CONDITIONS FOR ILLINOIS
AND INDIANA BEACHES SATURDAY AND SATURDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON INTO
TONIGHT...MAINLY ACROSS AREAS SOUTH OF INTERSTATE 80 AND WEST OF
INTERSTATE 39 IN NORTHERN ILLINOIS.
&&
LMZ740>745-192100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
348 PM CDT FRI SEP 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF
LAKE MICHIGAN.
.DAY ONE...TONIGHT.
PERIODIC THUNDERSTORMS ARE LIKELY ACROSS THE NEARSHORE WATERS
THROUGH TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE.
NORTH GALE FORCE WINDS ARE LIKELY TOWARD MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A PERIOD OF NORTH GALE FORCE WINDS ARE LIKELY SATURDAY
MORNING...WITH LARGE WAVES HAZARDOUS TO SMALL CRAFT LIKELY
LINGERING THROUGH SATURDAY EVENING.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
348 PM CDT FRI SEP 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE TONIGHT. A FEW
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS THE
SOUTHERN HALF OF THE LAKE.
NORTH GALE FORCE WINDS ARE LIKELY LATE TONIGHT...ESPECIALLY
ACROSS THE SOUTHERN HALF OF THE LAKE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NORTH GALE FORCE WINDS ARE LIKELY SATURDAY MORNING...ACROSS
THE SOUTHERN HALF OF THE LAKE.
&&
RATZER
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Sep 18, 8:16 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
816 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD MENDOTA 41.55N 89.12W
09/18/2015 LA SALLE IL LAW ENFORCEMENT
A PORTION OF 251 WAS CLOSED DUE TO FLOODING FOLLOWING THE
HEAVY RAINFALL.
&&
KBIRKLocal storm report, Sep 18, 8:34 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
834 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM FLASH FLOOD LIBERTYVILLE 42.28N 87.97W
09/18/2015 LAKE IL LAW ENFORCEMENT
41 AND 176 FLOODED.
&&
KBIRKLocal storm report, Sep 18, 8:42 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
842 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 3 SSW WELLINGTON 40.50N 87.70W
09/18/2015 M0.75 INCH IROQUOIS IL EMERGENCY MNGR
VIA VERMILLION CO EMA ALSO REPORTED 55 MPH WINDS
&&
IZZILocal storm report, Sep 18, 9:32 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
932 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 3 SE FOWLER 40.59N 87.28W
09/18/2015 M1.75 INCH BENTON IN EMERGENCY MNGR
LARGE HAIL REPORTED ACROSS SOUTHERN PARTS OF BENTON
COUNTY.
&&
KBIRKLocal storm report, Sep 18, 9:57 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
957 PM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HEAVY RAIN 4 NNW COAL CITY 41.34N 88.30W
09/18/2015 M0.88 INCH GRUNDY IL COCORAHS
RAIN FELL IN 20 MINUTES.
0420 PM HEAVY RAIN 2 N OTTAWA 41.37N 88.84W
09/18/2015 M0.68 INCH LA SALLE IL COCORAHS
RAIN FELL IN 15 MINUTES.
0421 PM HEAVY RAIN W LA SALLE 41.34N 89.10W
09/18/2015 M2.31 INCH LA SALLE IL COCORAHS
RAIN FELL IN 56 MINUTES.
0450 PM TORNADO 5 S FRANKFORT 41.42N 87.84W
09/18/2015 WILL IL EMERGENCY MNGR
4-5 HOMES WITH SLIGHT ROOF DAMAGE. SIX TALL TREES SNAPPED
AND OTHER TREES DOWN. DAMAGE OVER ABOUT A ONE AND A HALF
MILE PATH. VIA WILL COUNTY EMA AND SKYWARN.
0450 PM TORNADO 5 S FRANKFORT 41.42N 87.84W
09/18/2015 WILL IL OTHER FEDERAL
ROOF DAMAGE TO HOME AND TO SUBSTANTIAL WOOD SWING SET.
NEAR INTERSECTION OF SOUTH 88TH AND WEST MONEE-MANHATTAN
ROAD. FROM ZAU AIR TRAFFIC CONTROLLER.
0450 PM TORNADO 5 S FRANKFORT 41.42N 87.82W
09/18/2015 WILL IL TRAINED SPOTTER
SPOTTER WAS LOCATED NEAR GREEN GARDEN ROAD AND HARLEM AND
SPOTTED THE TORNADO LOOKING SOUTHWEST
0525 PM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
09/18/2015 M0.85 INCH COOK IL CO-OP OBSERVER
0.85 INCHES OF RAIN IN 24 MINUTES.
0556 PM FLASH FLOOD 11 S CHICAGO 41.72N 87.63W
09/18/2015 COOK IL EMERGENCY MNGR
ELDERLY WOMAN RESCUED FROM STALLED VEHICLE NEAR 92ND AND
HOYNE AVENUE BY CHICAGO FIRE DEPARTMENT.
0704 PM HEAVY RAIN 1 NE ELGIN 42.05N 88.27W
09/18/2015 M1.01 INCH KANE IL COCORAHS
1.01 INCHES OF RAIN IN 20 MINUTES. 1.80 INCHES SINCE
MIDNIGHT. STILL RAINING.
0710 PM FLASH FLOOD MENDOTA 41.55N 89.12W
09/18/2015 LA SALLE IL LAW ENFORCEMENT
A PORTION OF 251 WAS CLOSED DUE TO FLOODING FOLLOWING THE
HEAVY RAINFALL.
0715 PM HEAVY RAIN 2 SE MENDOTA 41.53N 89.09W
09/18/2015 M2.10 INCH LA SALLE IL COCORAHS
2.10 INCHES IN THE PAST 90 MINUTES. STILL RAINING.
0720 PM HEAVY RAIN W LA SALLE 41.34N 89.10W
09/18/2015 M3.12 INCH LA SALLE IL COCORAHS
STORM TOTAL SO FAR.
0740 PM HEAVY RAIN 4 S CARPENTERSVILLE 42.06N 88.26W
09/18/2015 M3.00 INCH KANE IL COCORAHS
SINCE MIDNIGHT. 2.17 INCHES FELL IN 60 MINUTES.SEVERAL
ROADS INUNDATED.
0754 PM FLASH FLOOD LIBERTYVILLE 42.28N 87.97W
09/18/2015 LAKE IL LAW ENFORCEMENT
41 AND 176 FLOODED.
0835 PM HAIL 3 SSW WELLINGTON 40.50N 87.70W
09/18/2015 M0.75 INCH IROQUOIS IL EMERGENCY MNGR
VIA VERMILLION CO EMA ALSO REPORTED 55 MPH WINDS
0900 PM HAIL 3 SE FOWLER 40.59N 87.28W
09/18/2015 M1.75 INCH BENTON IN EMERGENCY MNGR
LARGE HAIL REPORTED ACROSS SOUTHERN PARTS OF BENTON
COUNTY.
&&
IZZISpecial weather statement, Sep 18, 11:34 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1134 PM CDT FRI SEP 18 2015
ILZ011>013-019>022-190500-
DUPAGE IL-WILL IL-KENDALL IL-LA SALLE IL-KANE IL-GRUNDY IL-
DE KALB IL-
1134 PM CDT FRI SEP 18 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN DE KALB...NORTHEASTERN
LA SALLE...NORTHWESTERN WILL...SOUTHERN KANE...WESTERN DUPAGE...
KENDALL AND NORTHWESTERN GRUNDY COUNTIES UNTIL MIDNIGHT CDT...
AT 1133 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ELBURN TO NEAR
SOMONAUK TO OTTAWA...AND MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AURORA... NAPERVILLE... WHEATON...
LOMBARD... CAROL STREAM... PLAINFIELD...
ADDISON... ST. CHARLES... OSWEGO...
GLEN ELLYN... WEST CHICAGO... BATAVIA...
LISLE... GENEVA... OTTAWA...
YORKVILLE... MORRIS... LITTLE ROCK...
PLANO... SANDWICH...
INCLUDING THE FOLLOWING INTERSTATES...
I-80 BETWEEN MILE MARKERS 87 AND 113.
I-88 BETWEEN MILE MARKERS 101 AND 129.
I-290 BETWEEN MILE MARKERS 8 AND 9.
I-355 BETWEEN MILE MARKERS 27 AND 30.
THIS INCLUDES...
SANDWICH FAIRGROUNDS...AURORA UNIVERSITY...BUFFALO ROCK STATE PARK...
COLLEGE OF DUPAGE...DUPAGE COUNTY FAIRGROUNDS...FERMILAB...GEBHARD
WOODS STATE PARK...GRUNDY COUNTY SPEEDWAY AND FAIRGROUNDS...IL MATH
AND SCIENCE ACADEMY...ILLINI STATE PARK...KANE COUNTY COUGARS
BALLPARK...WAUBONSEE COMMUNITY COLLEGE...AND WHEATON COLLEGE.
LAT...LON 4195 8798 4132 8846 4132 8893 4166 8876
4197 8854
TIME...MOT...LOC 0433Z 271DEG 38KT 4187 8840 4159 8864 4136 8883
BIRKThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 7:31 PM CDT | Special Weather Statement | LOT | Ford, Iroquois | 44 min |
| Sep 18, 8:00 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 75 min |
| Sep 18, 8:32 PM CDT | Tornado Warning | LOT | Iroquois | 43 min |
| Sep 18, 11:34 PM CDT | Special Weather Statement | LOT | DuPage, Kane, Kendall, LaSalle | 26 min |
| Sep 18, 11:54 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Grundy, Kane, Kendall, Will | 66 min |
| Sep 19, 12:31 AM CDT | Special Marine Warning | LOT | 89 min | |
| Sep 19, 10:54 AM CDT | Small Craft Advisory | LOT | 14 hr | |
| Sep 19, 11:24 AM CDT | River Flood Advisory | LOT | Will | 44 hr |
| Sep 19, 11:24 AM CDT | River Flood Advisory | LOT | Kane, Kendall | 56 hr |
| Sep 19, 2:34 PM CDT | River Flood Advisory | LOT | Lake | 36 hr |
| Sep 19, 2:34 PM CDT | River Flood Advisory | LOT | Cook | 36 hr |
| Sep 19, 12:43 AM CDT | Special Weather Statement | LOT | Lake | 32 min |
| Sep 19, 1:13 AM CDT | Special Weather Statement | LOT | Lake, Porter | 32 min |
Nearby
Flash Flood Warnings in Illinois, 2015Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.